Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at May 31, 2018, 11:41 AM PDT for Elko County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 11:41 AM PDT (18:41 UTC)
- Expired
- May 31, 2018, 12:15 PM PDT
- In force
- 34 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Elko County, NV
The radar
The Elko radar (KLRX), 102 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WUUS55 KLKN 311841
SVRLKN
NVC007-311915-
/O.NEW.KLKN.SV.W.0022.180531T1841Z-180531T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
1141 AM PDT THU MAY 31 2018
The National Weather Service in Elko Nevada has issued a
* Severe Thunderstorm Warning for...
Central Elko County in northeastern Nevada...
* Until 1215 PM PDT
* At 1141 AM PDT, a severe thunderstorm was located near Ryndon,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elko and Ryndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4082 11571 4098 11580 4124 11565 4110 11529
TIME...MOT...LOC 1841Z 215DEG 20KT 4103 11565
HAIL...1.00IN
WIND...60MPH
$$
SH2 follow-up statements
722
WWUS55 KLKN 311858
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
1158 AM PDT THU MAY 31 2018
NVC007-311915-
/O.CON.KLKN.SV.W.0022.000000T0000Z-180531T1915Z/
Elko NV-
1158 AM PDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM PDT
FOR CENTRAL ELKO COUNTY...
At 1157 AM PDT, a severe thunderstorm was located 10 miles north of
Ryndon, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Elko County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 11559 4106 11572 4124 11565 4111 11532
TIME...MOT...LOC 1857Z 215DEG 20KT 4111 11558
HAIL...1.00IN
WIND...60MPH
$$
SH357
WWUS55 KLKN 311912
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
1212 PM PDT THU MAY 31 2018
NVC007-311922-
/O.EXP.KLKN.SV.W.0022.000000T0000Z-180531T1915Z/
Elko NV-
1212 PM PDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL
EXPIRE AT 1215 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM PDT for
northeastern Nevada.
LAT...LON 4096 11559 4106 11572 4124 11565 4111 11532
TIME...MOT...LOC 1912Z 215DEG 20KT 4117 11552
$$
SHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:59 AM PDT, 8 hours 42 minutes earlier.
Area forecast discussion, May 31, 2:59 AM PDT, 8 hours 42 minutes before
Area Forecast Discussion National Weather Service Elko NV 259 AM PDT Thu May 31 2018 .SYNOPSIS...As a cold front moves through the Silver State, strong thunderstorms will be possible again today, especially over northeast Nevada. Mainly dry weather is expected beginning Friday. Daytime temperatures will rise to near 90 degrees in some spots over the weekend. && .SHORT TERM...Today through Friday. Convection has ceased however a line of showers continues to stretch from Gabbs to Jackpot. The northern two-thirds of this region is where the initial convection is expected to regenerate later this morning before shifting east. Today through this evening. The axis of an incoming low pressure trough will move through California and reposition near Battle Mountain by late evening. The upper level jet energy imbalance favoring the west side of the trough is favoring additional digging of the trough feature, which could lead to a tighter gradient on the east side of the trough axis over central Nevada. There is a Wind Advisory out for White Pine County. Cooler air will infiltrate the state today as well. High temperatures will be in the 70s. Tonight through Friday. A Public Information Statement has been issued to designate the beginning of the growing season. And as nature would have it, right on cue comes a chilly start to June. Some valleys will dip into the lower 30s however there is enough coverage of cold temperature to warrant a widespread frost or freeze product. Showers will be tapering off overnight and Friday will be sunny and dry. Low temperatures will be in the 30s. High temperatures will range from the mid 60s to the mid 70s. .LONG TERM...Friday night through next Thursday. Models remain in good agreement that the area will experience a long term dry period with daytime highs ranging from the 70s to 80s. Overnight lows will generally be in the 40s and 50s. && .AVIATION....Scattered showers expected in KEKO this morning. Additional showers and storms develop this afternoon across eastern NV. There could be VCTS for KBAM but more likely to see storms over KEKO and KELY with VCSH in KTPH. Strong winds expected for KELY with gusts up to 45 kts possible this afternoon. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 9 PM PDT this evening for Northeastern Nye County-White Pine County. && 92/89/89
Hazardous weather outlook, May 31, 4:57 AM PDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 457 AM PDT Thu May 31 2018 NVZ030-031-033>041-011200- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 457 AM PDT Thu May 31 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and Tonight. A Pacific trough of low pressure and associated cold front will move through Nevada today. A few strong to isolated severe thunderstorms could develop later this afternoon and evening, primarily across central and northeast parts of the state. Main threats would include: locally heavy downpours that could cause flooding, strong downburst or outflow winds, hail, and dangerous cloud-to-ground lightning. A Wind Advisory is in effect for White Pine County this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. As skies begin to clear early Friday morning, some of the lower valleys could see temperatures drop into the low to mid 30s. Otherwise a dry pattern is emerging that may last through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. LW
In the hours before
Special weather statement, May 31, 10:52 AM PDT, 49 minutes before
Special Weather Statement National Weather Service Elko NV 1052 AM PDT THU MAY 31 2018 NVZ031-038-311830- Southwest Elko County NV-Northern Elko County NV- 1052 AM PDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 1130 AM PDT... At 1052 AM PDT, Doppler radar was tracking a strong thunderstorm near Elko, moving northeast at 30 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Elko, Ryndon and Adobe Summit. LAT...LON 4070 11583 4075 11598 4116 11584 4106 11547 TIME...MOT...LOC 1752Z 209DEG 28KT 4080 11586 SH
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:19 AM PDT | Wind Advisory | LKN | Nye, White Pine | 18 hr |
| May 31, 10:52 AM PDT | Special Weather Statement | LKN | Elko | 38 min |
| May 31, 11:20 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 25 min |
| May 31, 11:43 AM PDT | Special Weather Statement | LKN | 47 min | |
| May 31, 12:11 PM PDT | Special Weather Statement | LKN | 49 min | |
| May 31, 12:11 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 34 min |
| May 31, 12:16 PM PDT | Special Weather Statement | LKN | Elko | 44 min |
| May 31, 12:43 PM PDT | Special Weather Statement | LKN | 62 min | |
| May 31, 12:57 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 33 min |
| May 31, 1:04 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 26 min |
| May 31, 1:05 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 25 min |
| May 31, 1:08 PM PDT | Special Weather Statement | LKN | Elko | 52 min |
| May 31, 1:15 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 30 min |
| May 31, 1:25 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 35 min |
| May 31, 1:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 29 min |
| May 31, 1:55 PM PDT | Special Weather Statement | LKN | 50 min | |
| May 31, 1:57 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| May 31, 2:05 PM PDT | Special Weather Statement | LKN | 55 min | |
| May 31, 2:11 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 22 min |
| May 31, 2:13 PM PDT | Frost Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 21 hr |
| May 31, 2:22 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 38 min |
| May 31, 2:26 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 34 min |
| May 31, 3:03 PM PDT | Special Weather Statement | LKN | 42 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.